Nonlinear elliptic partial difference equations on graphs

John M. Neuberger

Research output: Contribution to journalArticlepeer-review

16 Scopus citations


This article furthers the study of nonlinear elliptic partial difference equations (PdE) on graphs. We seek solutions u : V → ℝ to the semilinear elliptic partial difference equation −Lu+f(u) = 0 on a graph G = (V, E), where L is the (negative) Laplacian on the graph G. We extend techniques used to prove existence theorems and derive numerical algorithms for the partial differential equation (PDE) Δu+f(u) = 0. In particular, we prove the existence of sign-changing solutions and solutions with symmetry in the superlinear case. Developing variants of the mountain pass, modified mountain pass, and gradient Newton–Galerkin algorithms for our discrete nonlinear problem, we compute and describe many solutions. Letting f = f(λ, u), we construct bifurcation diagrams and relate the results to the developed theory.

Original languageEnglish (US)
Pages (from-to)91-107
Number of pages17
JournalExperimental Mathematics
Issue number1
StatePublished - 2006


  • Bifurcation
  • GNGA
  • Graphs
  • Mountain pass
  • Sign-changing solution
  • Superlinear
  • Symmetry
  • Variational method

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Nonlinear elliptic partial difference equations on graphs'. Together they form a unique fingerprint.

Cite this